Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 184, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 10, 2021, 9:25 AM CDT for Jefferson County, Love County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 9:25 AM CDT (14:25 UTC)
- Expired
- May 10, 2021, 10:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, OK, Love County, OK
The radar
The Altus AFB radar (KFDR), 147 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
582
WUUS54 KOUN 101425
SVROUN
OKC067-085-101500-
/O.NEW.KOUN.SV.W.0184.210510T1425Z-210510T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
925 AM CDT Mon May 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Jefferson County in southern Oklahoma...
Northwestern Love County in southern Oklahoma...
* Until 1000 AM CDT.
* At 925 AM CDT, a severe thunderstorm was located 4 miles southeast
of Grady, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Leon, Rubottom, Burneyville, Grady, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3383 9745 3384 9746 3389 9745 3391 9747
3392 9750 3390 9755 3390 9759 3392 9760
3395 9759 3397 9761 3399 9767 3398 9769
3406 9768 3407 9730 3387 9725 3386 9728
3389 9731 3385 9733 3388 9733 3382 9737
TIME...MOT...LOC 1425Z 272DEG 30KT 3397 9761
HAIL...1.00IN
WIND...60MPH
$$
032 follow-up statements
054
WWUS54 KOUN 101441
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
941 AM CDT Mon May 10 2021
OKC067-101450-
/O.CAN.KOUN.SV.W.0184.000000T0000Z-210510T1500Z/
Jefferson OK-
941 AM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3386 9745 3389 9745 3391 9747 3392 9750
3390 9755 3401 9753 3405 9729 3387 9725
3386 9728 3389 9731 3385 9733 3388 9733
3385 9735
TIME...MOT...LOC 1440Z 275DEG 30KT 3395 9745
$$
OKC085-101500-
/O.CON.KOUN.SV.W.0184.000000T0000Z-210510T1500Z/
Love OK-
941 AM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHWESTERN LOVE COUNTY...
At 940 AM CDT, a severe thunderstorm was located over Rubottom,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leon, Rubottom, Burneyville and Courtney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3386 9745 3389 9745 3391 9747 3392 9750
3390 9755 3401 9753 3405 9729 3387 9725
3386 9728 3389 9731 3385 9733 3388 9733
3385 9735
TIME...MOT...LOC 1440Z 275DEG 30KT 3395 9745
HAIL...1.00IN
WIND...60MPH
$$
03019
WWUS54 KOUN 101450
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
950 AM CDT Mon May 10 2021
OKC085-101500-
/O.EXP.KOUN.SV.W.0184.000000T0000Z-210510T1500Z/
Love OK-
950 AM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOVE COUNTY WILL
EXPIRE AT 1000 AM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3386 9745 3389 9745 3391 9747 3392 9750
3390 9755 3401 9753 3405 9729 3387 9725
3386 9728 3389 9731 3385 9733 3388 9733
3385 9735
TIME...MOT...LOC 1450Z 272DEG 30KT 3395 9737
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:46 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 10, 5:46 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Norman OK 546 AM CDT Mon May 10 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (Today and tonight) Issued at 219 AM CDT Mon May 10 2021 Scattered showers will continue to work east across portions of northern Oklahoma this morning and may linger though much of the day as minor upper level disturbance moves across Kansas. Meanwhile further south, waa pattern develops, although models have begun to show this pattern remaining further south across Texas than previous runs. So will look at lowering precip chances for this afternoon, but likely not removing entirely. By Monday night, approaching shortwave trough will strengthen waa across the area from west to east overnight, resulting in mainly light precipitation developing across areas to our west and then further east by Tuesday morning. Instability will be slow to develop, but a few elevated thunderstorms will remain possible, while severe weather chances remain low. && .LONG TERM... (Tuesday through Sunday) Issued at 219 AM CDT Mon May 10 2021 Widespread cloud cover and precip will limit daytime insolation and a rather cool day is anticipated for Tuesday. Highs Tuesday will be some 15 to 20 degrees below seasonal norms. As trough axis moves to the east, rain chances will diminish from west to east Tuesday night Wednesday. Shortwave ridging will build east out of the Rockies by the end of the week with warmer temperatures and drier conditions. This will however put the Plains in a northwest flow pattern and we could see High Plains convection develop and move southeast toward the area by Friday night into Saturday. Could see another round Saturday night into Sunday, perhaps a bit further east as ridge begins to shift east as western trough develops into the western conus. Model differences keep latter part of extended with lower confidence, but pattern would suggest a higher probability of severe weather as we go into the following week. && .AVIATION... (12Z TAFS) Issued at 541 AM CDT Mon May 10 2021 Showers will move through northwest and north central OK this morning. Mostly MVFR conditions are expected at each site throughout the period. NNE winds will prevail across the area. Ceilings could come up to VFR in the early afternoon, but then are expected to drop by down to MVFR this evening again. Showers could impact each site towards the end of the period. && .UPPER AIR... Issued at 541 AM CDT Mon May 10 2021 No soundings are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 50 57 49 / 10 40 70 30 Hobart OK 67 49 57 48 / 10 40 70 30 Wichita Falls TX 64 54 61 52 / 20 50 80 40 Gage OK 62 43 54 43 / 20 40 60 30 Ponca City OK 63 47 59 48 / 40 30 60 30 Durant OK 64 54 61 53 / 30 50 80 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....30 AVIATION...13
Hazardous weather outlook, May 10, 8:04 AM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 804 AM CDT Mon May 10 2021 OKZ004>048-050>052-TXZ083>090-111315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 804 AM CDT Mon May 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few thunderstorms will be possible across portions of southern Oklahoma and western north Texas today with chances spreading across parts of western Oklahoma late tonight. A strong to marginally severe storm or two may occur this morning thru late this afternoon across far southern Oklahoma. The strongest storms may be capable of producing up to quarter size hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances persist Tuesday and Wednesday across parts of the area, but severe weather appears unlikely at this time. Thunderstorm chances return to parts of Oklahoma and western north Texas Friday night and continue through Sunday. A few strong to severe storms appear possible with this activity. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 10, 7:30 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
730 AM CDT Mon May 10 2021
OKZ044-TXZ086-090-101315-
Cotton OK-Clay TX-Wichita TX-
730 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
northwestern Clay and east central Wichita Counties Until 815 AM
CDT...
AT 729 AM CDT, a strong thunderstorm was located 4 miles west of
Sheppard AFB, moving east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Petrolia, Byers, Dean,
Sheppard AFB, Pleasant Valley, Charlie and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3404 9868 3423 9815 3416 9814 3415 9814
3415 9813 3408 9812 3407 9812 3406 9811
3396 9809 3394 9865
TIME...MOT...LOC 1229Z 256DEG 36KT 3400 9858
03Special weather statement, May 10, 8:29 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
829 AM CDT Mon May 10 2021
OKZ045-046-050-TXZ090-101415-
Love OK-Carter OK-Jefferson OK-Clay TX-
829 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter...central Jefferson and northeastern Clay Counties Until 915
AM CDT...
AT 828 AM CDT, strong thunderstorms were along a line extending from
7 miles southwest of Sugden to 4 miles southeast of Ryan to 4 miles
south of Oscar, moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Ryan, Sugden, Grady, Rubottom, Oscar, Burneyville, Courtney and
Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3388 9745 3390 9745 3392 9749 3390 9759
3395 9759 3399 9767 3389 9780 3395 9814
3409 9812 3413 9765 3406 9733 3395 9713
TIME...MOT...LOC 1328Z 262DEG 38KT 3402 9807 3397 9792 3392 9778
03Special weather statement, May 10, 9:02 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 902 AM CDT Mon May 10 2021 OKZ039-045-046-101430- Stephens OK-Carter OK-Jefferson OK- 902 AM CDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens... northwestern Carter and northeastern Jefferson Counties Until 930 AM CDT... AT 859 AM CDT, a strong thunderstorm was located near Loco, moving east at 45 MPH. HAZARDS INCLUDE... Hail up to the size of dimes... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Healdton, Loco, Graham, Pooleville and Fox. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3434 9775 3444 9735 3424 9735 3422 9773 TIME...MOT...LOC 1359Z 261DEG 37KT 3429 9764 03
Special weather statement, May 10, 9:13 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
913 AM CDT Mon May 10 2021
OKZ045-050-101500-
Love OK-Jefferson OK-
913 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love and
southeastern Jefferson Counties Until 1000 AM CDT...
AT 909 AM CDT, a strong thunderstorm was located near Grady, moving
east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Grady, Oscar, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3392 9785 3403 9783 3407 9756 3407 9743
3391 9747 3392 9750 3390 9755 3390 9759
3392 9760 3395 9759 3399 9767 3398 9770
3394 9773 3394 9776 3391 9776 3392 9778
3390 9778
TIME...MOT...LOC 1409Z 274DEG 25KT 3397 9767
03Special weather statement, May 10, 9:19 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
919 AM CDT Mon May 10 2021
OKZ050-101500-
Love OK-
919 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Love County Until
1000 AM CDT...
AT 915 AM CDT, a strong thunderstorm was located 6 miles west of
Thackerville, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Thackerville and Burneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3376 9719 3382 9721 3384 9717 3389 9718
3389 9724 3386 9726 3389 9731 3385 9733
3386 9733 3390 9732 3392 9699 3389 9698
3384 9704 3386 9707 3385 9709 3382 9705
3380 9709 3375 9708 3372 9712
TIME...MOT...LOC 1415Z 274DEG 25KT 3381 9725
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:30 AM CDT | Special Weather Statement | OUN | Cotton | 45 min |
| May 10, 8:29 AM CDT | Special Weather Statement | OUN | Jefferson, Love | 46 min |
| May 10, 8:40 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 50 min |
| May 10, 9:02 AM CDT | Special Weather Statement | OUN | Carter | 28 min |
| May 10, 9:13 AM CDT | Special Weather Statement | OUN | Jefferson | 47 min |
| May 10, 9:19 AM CDT | Special Weather Statement | OUN | Love | 41 min |
| May 10, 9:22 AM CDT | Severe Thunderstorm Warning | OUN | Love | 38 min |
| May 10, 9:39 AM CDT | Areal Flood Advisory | OUN | Jefferson, Love | 3 hr |
| May 10, 10:10 AM CDT | Special Weather Statement | OUN | Love | 35 min |
| May 10, 10:21 AM CDT | Special Weather Statement | OUN | Jefferson | 24 min |
| May 10, 10:30 AM CDT | Special Weather Statement | OUN | Coal | 30 min |
| May 10, 10:54 AM CDT | Special Weather Statement | OUN | Bryan | 36 min |
| May 10, 11:18 AM CDT | Special Weather Statement | OUN | Carter | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.